Pacific Journal of Mathematics

Random mappings with constraints on coalescence and number of origins.

James Arney and Edward A. Bender

Article information

Pacific J. Math., Volume 103, Number 2 (1982), 269-294.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 05C80: Random graphs [See also 60B20]
Secondary: 60C05: Combinatorial probability


Arney, James; Bender, Edward A. Random mappings with constraints on coalescence and number of origins. Pacific J. Math. 103 (1982), no. 2, 269--294.

Export citation


  • [1] E. A. Bender, Asymptotic methods in enumeration,SIAM Rev., 16 (1974), 485-515.
  • [2] E. A. Bender, Central and local limit theorems applied to asymptotic enumeration,J. Combinatorial Theory--Series A, 15 (1973), 91-111.
  • [3] E. A. Bender and J. R. Goldman, Enumerativeuses of generating functions, Indiana Univ. Math. J., 20 (1971), 753-765.
  • [4] N. G. de Bruijn, Asymptotic Methods in Analysis, North-Holland, 1958.
  • [5] V. Goncarov, On the field of combinatory analysis, Amer. Math. Soc. Trans. Ser. 2, 19 (1962), 1-46.The original Russian article appeared in Izv. Akad. Nauk SSSR. Ser. Math., 8 (1944), 3-48.
  • [6] B. Harris, Probability distributions related to random mappings, Ann. Math. Stat., 31 (1960), 1045-1062.
  • [7] R. Jungen, Sur les series de Taylor n'ayant que des singularities algebrico-loga- rithmiques sur leur cercle de convergence, Comm. Math. Helv., 3 (1931), 266-306.
  • [8] A. Meir and J. W. Moon, On the altitude of nodes in random trees, Canadian J. Math., 30 (1978), 997-1015.
  • [9] H. Rubin and R. Sitgreaves, Probability distributions related to randomtransfor- mations of a finite set, Technical Report No. 19a, Applied Mathematics and Statistics Laboratory, Stanford, January 1954.
  • [10] L. A. Shepp and S. P. Lloyd, Ordered cycle lengths in a randompermutation, Trans. Amer. Math. Soc, 121 (1966), 340-357.